Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

July 11, 2013Chattooga County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2013, 9:49 PM EDT for Chattooga County, Walker County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 9:49 PM EDT (01:49 UTC)
Expired
Jul 11, 2013, 10:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Chattooga County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS82 KFFC 120149
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT THU JUL 11 2013

GAZ002-011-019-120230-
949 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER...CHATTOOGA AND FLOYD COUNTIES UNTIL 1030 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAFAYETTE...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...LAFAYETTE...
LINWOOD...CENTER POST...SUTTLES MILL...TRION...EVERETT SPRINGS...LAKE
MARVIN...TIDINGS...JAMES H. FLOYD STATE PARK...SUMMERVILLE AND
SUBLIGNA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8541 3478 8522 3456 8506 3454 8507
      3454 8509 3448 8509 3438 8538
TIME...MOT...LOC 0149Z 342DEG 13KT 3468 8528

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 9:40 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 11, 9:40 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT THU JUL 11 2013

.UPDATE...
MCV CONTINUES TO ROTATE SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
SOUTHERN TIER OF THE CWA THIS EVENING. CONVECTION SHOULD GRADUALLY
PERTAIN TO THE SOUTHEASTERN PORTION OF THE AREA INTO MORNING...WHILE
THE FRONT PUSHES INTO NORTH GEORGIA. THIS FRONT HAS BEEN TRIGGERING
SOME ISOLATED THUNDERSTORMS AND SHOWERS...THOUGH NOT AS WIDESPREAD
AS IN THE SOUTH. LOCAL WRF AND HRRR SOLUTIONS SUGGEST A BAND OF
CONVECTION MAY DEVELOP AFTER MIDNIGHT FROM THE ATHENS TO ATLANTA
AREA...THOUGH CONFIDENCE IS NOT HIGH IN THIS PLAYING OUT AT THE
MOMENT. THERE IS AN INSTABILITY AXIS NEAR THIS AREA WHICH COULD
SERVE TO FOCUS THE DEVELOPMENT BUT WILL CONTINUE TO WATCH TRENDS.
ALL CONSIDERED...HAVE KEPT LIKELY POPS SOUTHEAST AND CHANCE POPS
ELSEWHERE TONIGHT. HAVE ALSO KEPT CURRENT FLASH FLOOD WATCH SET TO
EXPIRE AT 04Z FOR NORTH GA AND 06Z SOUTH. OTHERWISE MADE ONLY
MINOR TWEAKS TO TEMP...DEWPT...AND SKY TRENDS. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 818 PM EDT THU JUL 11 2013/

PREV DISCUSSION... /ISSUED 353 PM EDT THU JUL 11 2013/

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHOWERS AND ISOLATED THUNDERSTORMS BEGINNING TO POP ACROSS THE AREA.
MAIN FRONTAL BOUNDARY IS STILL ACROSS TN BUT IT IS MOVING SLOWLY
SOUTH. THIS FRONT SHOULD MOVE INTO NW GA WITHIN THE NEXT FEW
HOURS. THESE SHOWERS AND THUNDERSTORMS ARE STAYING FAIRLY WEAK AND
NOT MOVING VERY MUCH...SO WILL KEEP AN EYE OUT FOR ANY FLOODING
CONCERNS. THERE IS ALSO LESS INSTABILITY ACROSS THE AREA FOR THESE
STORMS TO WORK WITH TODAY SO THEY SHOULD STAY BELOW SEVERE
CRITERIA. THERE MAY BE A STORM OR TWO THAT GETS CLOSE TO SEVERE
NEAR 00Z WHEN THE INSTABILITIES PEAK...SO WILL HAVE TO CONTINUE TO
MONITOR THIS AS WELL. AS THE FRONT MOVES SOUTH IT WILL WILL USHER
IN SOME DRIER AIR AND SHOULD HELP TO KEEP PRECIPITATION DOWN TO A
MINIMUM ESPECIALLY ACROSS NORTH GA FRIDAY. THIS FRONT WILL ALSO
FINALLY PUSH THE MAIN MOISTURE PLUME THAT HAS BEEN OVER THE AREA
FOR THE PAST FEW WEEKS EAST OF THE STATE. THIS DRIER AIR WILL BE
SHORT LIVED AS THE MOISTURE BEGINS TO RETROGRADE WESTWARD SAT
MORNING.

01

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED PERIODS AS LONG RANGE MODELS
CONTINUE TO SHOW FAIRLY GOOD AGREEMENT WITH A FRONTAL BOUNDARY
LINGERING ACROSS CENTRAL GA ON SATURDAY... THEN PUSHING NORTH AND
SPREADING DEEPER MOISTURE BACK ACROSS NORTH GA ON SUNDAY. AS A
RESULT... EXPECT DECREASED STORM COVERAGE/THREAT ACROSS MUCH OF
NORTH GA ON SATURDAY... WITH SCATTERED AFTERNOON AND EVENING
STORMS STILL LIKELY ACROSS CENTRAL GA NEARER THE FRONT. BUT THIS
CONVECTIVE BREAK ACROSS NORTH GA WILL BE SHORT-LIVED AS RETURNING
DEEP LAYER MOISTURE BEHIND THE ADVANCING WARM-FRONT WILL ALSO
RETURN THE STORM AND POTENTIAL LOCALLY HEAVY RAIN THREAT BACK TO
NORTH GA BY SUNDAY AFTERNOON. THE ECMWF AND GFS SHOW AMAZING
AGREEMENT WITH A LARGE UPPER RIDGING SETTLING OVER THE OHIO VALLEY
REGION BY MONDAY AND HELPING TO FINALLY SHUNT THE DEEPER MOISTURE
AND GREATER STORM THREAT SOUTHWARD INTO SOUTH GA FOR MON-THU.
HOWEVER... STILL EXPECT SUFFICIENT LOW LEVEL MOISTURE AND DAYTIME
INSTABILITIES TO SUPPORT LOW SCATTERED COVERAGE OF AFTERNOON AND
EVENING STORMS EACH DAY. /39

PREV LONG TERM DISCUSSION... /ISSUED 409 AM EDT THU JUL 11 2013/

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTENDED BEGINS WITH CLOSED UPPER LOW VICINITY OF OHIO VALLEY WITH
SOME DRIER AIR ACROSS NORTH GA. GFS/ECMWF DIFFER IN GENERAL
LOCATION OF THE UPPER LOW...BUT BOTH RETROGRADE IT WESTWARD DURING
THE PERIOD. WITH THE UPPER RIDGE LOCATED OFF THE MID ATLANTIC
COAST...THE CWA REMAINS IN AN EASTERLY FLOW OF MOISTURE FROM THE
ATLANTIC. THIS WILL KEEP US IN A PATTERN OF SHOWERS AND
THUNDERSTORMS EACH DAY AND HAVE KEPT MOST POPS IN THE CHANCE
CATEGORY. BY THE END OF THE PERIOD LOOKS LIKE THE UPPER RIDGE
BEGINS TO BUILD BACK OVER THE SOUTHEAST...SO THE PATTERN MAY
BECOME MORE DIURNAL. TWEAKED MAX TEMPERATURES DOWN A BIT MOST DAYS
DUE TO EASTERLY FLOW AND EXPECTED POPS.

&&

.HYDROLOGY...
AS BEEN THE CASE THE PAST SEVERAL DAYS...BASIN-AVERAGE QPF VALUES
ARE NOT PARTICULARLY IMPRESSIVE /BETWEEN 0.5-1 INCH NORTH AND
1-1.5 INCHES SOUTH/...BUT AGAIN THESE ARE BASIN-AVERAGE AND OF
COURSE SOME AREAS WILL GET QUITE A BIT MORE. PW VALUES ARE STILL
RANGING FROM 1.6 TO 2.0 THROUGH 12Z FRI. AS THE FRONT MOVES INTO
THE AREA FORECASTED PW'S DO COME DOWN A BIT FOR FRIDAY. SOME 6-HR
FLASH FLOOD GUIDANCE VALUES ESPECIALLY IN NORTHWEST GEORGIA ARE
LESS THAN AN INCH. SO WITH THAT...WILL KEEP THE FLASH FLOOD WATCH
THROUGH 08Z FRI. WILL ALSO CONTINUE TO KEEP OUR EXTREME SOUTHERN
COUNTIES OUT OF THE WATCH AS THEY CAN HANDLE A BIT MORE PRECIP
THAN AREAS NORTH.

&&

.AVIATION...
00Z UPDATE...
MAINLY VFR CONDITIONS INITIALLY THIS EVENING. SHOWERS AND
THUNDERSTORMS REMAINING ACROSS SOUTHERN SITES WHERE POTENTIAL FOR
LOWER VSBYS REMAINS. CIGS LOOK TO LOWER TO MVFR AND POSSIBLY LOWER
OF 1000-1500 FT AFTER 10Z TONIGHT. SHOULD GRADUALLY INCREASE TO
NEAR 5 KFT WITH SOME SCATTERING OUT BEFORE AFTERNOON MAINLY
ACROSS THE NORTHERN SITES. WINDS WILL BE CALM TO VRB OVERNIGHT AND
SWITCHING TO NE AT LESS THAN 7 KTS 14Z FRIDAY. BEST CHANCE FOR
PRECIP LOOKS TO STAY SE OF KATL AND BE MAINLY FOR KMCN AND KCSG IN
THE AFTERNOON.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE ON MORNING CIGS.
MEDIUM CONFIDENCE ON PRECIP CHANCES FRIDAY.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  87  69  84 /  40  40  30  40
ATLANTA         71  87  70  84 /  40  30  20  30
BLAIRSVILLE     66  83  64  80 /  30  20  20  20
CARTERSVILLE    70  87  68  86 /  30  20  20  20
COLUMBUS        73  89  72  88 /  60  40  30  40
GAINESVILLE     70  85  70  81 /  30  30  20  30
MACON           72  87  71  86 /  60  60  40  50
ROME            68  87  67  88 /  40  10  10  20
PEACHTREE CITY  70  87  68  84 /  40  30  20  30
VIDALIA         72  85  71  87 /  60  70  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CLAYTON...
COWETA...CRAWFORD...FAYETTE...GLASCOCK...GREENE...HANCOCK...
HARRIS...HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JONES...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...PEACH...PIKE...
PUTNAM...ROCKDALE...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...
WILKES...WILKINSON.

FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...01/BAKER
LONG TERM....39
AVIATION...BAKER
Hazardous weather outlook, Jul 11, 12:55 PM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT THU JUL 11 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF NORTH AND CENTRAL
GEORGIA...

AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE
GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN
DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA WHERE HEAVY
RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS
AVERAGING AROUND ONE HALF INCH TO AN INCH CAN BE EXPECTED ACROSS THE
AREA... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF
RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND
RIVER LEVELS ARE HIGH... THUS IT WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.

THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO 45 MPH... AND WITH SATURATED SOILS... IT WILL NOT TAKE MUCH
WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE HAVE SEEN FOR THE
PAST FEW DAYS...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY
RAINFALL IN SHOWERS AND THUNDERSTORMS. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 11, 6:50 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT THU JUL 11 2013

GAZ096-097-105>109-112330-
650 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...PULASKI...
LAURENS...BLECKLEY...CRISP...DODGE AND DOOLY COUNTIES UNTIL 730 PM
EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM MONTROSE TO DOUBLE
RUN...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILCOX...PULASKI...LAURENS...BLECKLEY...CRISP...DODGE AND DOOLY
COUNTIES...INCLUDING AREAS AROUND PULASKI STATE PRISON...WALLACE...
MOBLEY CROSSING...HARTFORD...HAWKINSVILLE...EAST CRISP...TREMONT...
HATLEY...TIPPETTVILLE...MONTROSE...GOLDSBORO...COCHRAN...PLEASANT
VIEW...SEVILLE AND BAILEYS PARK. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3209 8369 3260 8319 3267 8283 3229 8315
      3211 8333 3184 8338 3185 8360 3180 8362
      3180 8374
TIME...MOT...LOC 2250Z 267DEG 12KT 3257 8312 3228 8340
          3210 8358 3182 8361
Special weather statement, Jul 11, 7:11 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT THU JUL 11 2013

GAZ049-050-059-060-120000-
711 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...MORGAN...
GREENE AND JASPER COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ROCKVILLE TO MCELHENEYS
CROSSROADS...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PUTNAM...MORGAN...GREENE AND JASPER COUNTIES...INCLUDING AREAS AROUND
PIEDMONT...WARFIELD...ROCKVILLE...WILLARD...EATONTON...MCELHENEYS
CROSSROADS...ADGATEVILLE...MONTICELLO...PHOENIX...CENTRAL GEORGIA
EXPERIMENT STATION...REYNOLDS PLANTATION...HARMONY...ROCK EAGLE 4-H
CENTER...CALVIN AND EUDORA. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3330 8319 3324 8353 3319 8380 3341 8382
      3358 8347 3357 8312
TIME...MOT...LOC 2311Z 185DEG 5KT 3337 8325 3333 8352
          3329 8376
Special weather statement, Jul 11, 7:34 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU JUL 11 2013

GAZ074-085-096-097-107>109-120000-
734 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...
WASHINGTON...PULASKI...LAURENS...JOHNSON...BLECKLEY AND DODGE
COUNTIES UNTIL 800 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM CHAPPELLS MILL TO
ROCHELLE...MOVING EAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILCOX...WASHINGTON...PULASKI...LAURENS...JOHNSON...BLECKLEY AND
DODGE COUNTIES...INCLUDING AREAS AROUND DUBOIS...GRESSTON...
YONKERS...RODDY...EMPIRE...CHESTER...POPE CITY...OCMULGEE BANKS...
CHAPPELLS MILL...DUDLEY...REBIE...CEDAR CREEK...ROWLAND...ROCHELLE
AND DEXTER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3195 8359 3233 8334 3267 8306 3271 8296
      3275 8294 3277 8296 3290 8268 3240 8285
      3194 8325
TIME...MOT...LOC 2334Z 252DEG 10KT 3268 8296 3238 8314
          3196 8346
Special weather statement, Jul 11, 8:05 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT THU JUL 11 2013

GAZ050-051-120030-
805 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALIAFERRO AND
GREENE COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER CENTRAL GREENE COUNTY
MOVING EAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALIAFERRO AND GREENE COUNTIES...INCLUDING AREAS AROUND REYNOLDS
PLANTATION...VEAZEY...CAREY...PENFIELD...GRESHAMVILLE...GREENSBORO...
SILOAM...WOODVILLE...JACKSONVILLE...CARTERS GROVE...ROBINSON...
LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE AND DANIEL
SPRINGS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3346 8287 3345 8299 3347 8301 3344 8306
      3341 8324 3349 8328 3354 8327 3360 8335
      3366 8337 3371 8306 3369 8300 3373 8295
      3363 8288 3349 8283
TIME...MOT...LOC 0005Z 254DEG 8KT 3356 8313
Special weather statement, Jul 11, 8:34 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT THU JUL 11 2013

GAZ039-050-051-062-120115-
834 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...WARREN...
TALIAFERRO AND GREENE COUNTIES UNTIL 915 PM EDT...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER ALEXANDER STEPHENS
PARK...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WARREN...TALIAFERRO AND GREENE COUNTIES...INCLUDING AREAS
AROUND JACKSONVILLE...CARTERS GROVE...ROBINSON...LYNEVILLE...
CRAWFORDVILLE...DANIEL SPRINGS...WHITE PLAINS...ALEXANDER STEPHENS
PARK...TYRONE...SANDY CROSS...BARNETT...SHARON...FICKLIN...RAYTOWN
AND LUNDBERG. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3363 8260 3361 8262 3360 8264 3357 8262
      3349 8260 3347 8304 3368 8305 3377 8259
      3364 8256
TIME...MOT...LOC 0034Z 263DEG 14KT 3358 8291
Special weather statement, Jul 11, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT THU JUL 11 2013

GAZ002-011-019-120230-
949 PM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER...CHATTOOGA AND FLOYD COUNTIES UNTIL 1030 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAFAYETTE...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...LAFAYETTE...
LINWOOD...CENTER POST...SUTTLES MILL...TRION...EVERETT SPRINGS...LAKE
MARVIN...TIDINGS...JAMES H. FLOYD STATE PARK...SUMMERVILLE AND
SUBLIGNA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8541 3478 8522 3456 8506 3454 8507
      3454 8509 3448 8509 3438 8538
TIME...MOT...LOC 0149Z 342DEG 13KT 3468 8528

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM EDTSpecial Weather StatementFFCGreene, Taliaferro25 min
Jul 11, 8:34 PM EDTSpecial Weather StatementFFCTaliaferro41 min
Jul 12, 7:36 AM EDTRiver Flood WarningFFCDooly8 hr
Jul 12, 11:16 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox4 days
Jul 12, 2:40 PM EDTSpecial Weather StatementFFCClayton, Fayette50 min
Jul 12, 2:51 PM EDTSpecial Weather StatementFFCWhite39 min
Jul 12, 3:25 PM EDTSpecial Weather StatementFFCHall, White50 min
Jul 12, 3:28 PM EDTSpecial Weather StatementFFCTroup47 min
Jul 12, 3:39 PM EDTSevere Thunderstorm WarningFFCHall51 min
Jul 12, 3:49 PM EDTSpecial Weather StatementFFCSpalding41 min
Jul 12, 3:56 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding49 min
Jul 12, 4:10 PM EDTSpecial Weather StatementFFCTroup35 min
Jul 12, 4:29 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett46 min
Jul 12, 4:39 PM EDTSpecial Weather StatementFFCPike, Talbot51 min
Jul 12, 4:48 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett42 min
Jul 12, 5:09 PM EDTSpecial Weather StatementFFCForsyth36 min
Jul 12, 5:13 PM EDTSpecial Weather StatementFFCMarion, Webster47 min
Jul 12, 5:27 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett33 min
Jul 12, 5:29 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett4 hr
Jul 12, 5:52 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 12, 5:59 PM EDTSpecial Weather StatementFFCMarion46 min
Jul 12, 5:59 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton46 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee53 min
Jul 12, 6:50 PM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more40 min
Jul 12, 7:11 PM EDTSevere Thunderstorm WarningFFCTaylor34 min
Jul 12, 7:24 PM EDTSpecial Weather StatementFFCStewart51 min
Jul 12, 7:26 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe49 min
Jul 12, 7:41 PM EDTSpecial Weather StatementFFCTaylor49 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.